MAUDE Adverse Event Report: COOK INC GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pain (1994); Thrombus (2101); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: non-healthcare professional.Investigation: the reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: vena cava perforation and disfiguring injuries (pain/distress/limited activity).Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Unknown if the reported disfiguring injuries (pain/distress/limited activity) are directly related to the filter and unable to identify a corresponding failure mode at this point in time.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.
 
Event or Problem Description
It is alleged that the patient received a gunther tulip on (b)(6) 2013 and that a computed tomography (ct) scan of the patient's abdomen and pelvis which was performed approximately 2 years and 11 months later revealed that the patient's "filter struts had moved since the filter was placed, with several of the struts extending outside [the patient's] inferior vena cava (ivc).It is further alleged that the patient has experienced "significant, disfiguring injuries, including significant pain and distress restricting[the patient's] ability to engage in activities of daily living." hospital and medical records have been requested but not yet provided.
 
Additional Manufacturer Narrative
Investigation the following allegations have been investigated: pulmonary embolism, thrombus and tilt.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.New pe as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: pulmonary embolism.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.(b)(4) devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2012 via the right common femoral vein due to post deep vein thrombosis and pulmonary embolism.Per an (b)(6) 2016 computed tomography (ct) angiogram pulmonary arteries: "findings: pulmonary arteries: filling defect is seen in the right lower lobe segmental and subsegmental branches (series 5, images 61 through 72) consistent with pulmonary embolus".Per a (b)(6) 2016 report from computed tomography; ¿findings: vessels: there is an ivc filter in place.Tip of the ivc filter is below the renal veins.Two of the legs slightly protrude outside the ivc.However, there is no evidence for fistula.No surrounding soft tissue stranding.¿ ¿impression: pulmonary angiogram, thrombolysis and placement of bilateral lower lobe pulmonary artery ekos thrombolysis catheters.Pulmonary artery pressures were moderate to severely elevated measuring 48/21 with a mean of 33 mmhg.Venacavogram demonstrated no evidence of thrombus on the top of the existing ivc filter.Despite the lack of thrombus over the filter, likely the thrombus arose from this location given the volume of thrombus in this acute pe.¿ per a (b)(6) 2016 follow-up bilateral pulmonary arteriography: "impression: 1.No significant change in pulmonary artery pressure measurements or semiocclusive bilateral pulmonary artery thrombus after 15 mg overnight tpa thrombolysis.2.The left ekos catheter was repositioned with the more dense thrombus at the left lower lobe, and the right ikos catheter was placed through the residual thrombus, for additional overnight tpa thrombolysis".
 
Event or Problem Description
Additional information received alleged that the patient received a gunther tulip on 03aug2012.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: investigation.The investigation was reopened due to additional information provided.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Cook will reopen the investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.As a result, appropriate term/code not available (4316) was selected for the investigation results.A total of 12 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9990433
Report Number1820334-2020-00862
Device Sequence Number3676764
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)140401(10)3343808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2014
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot Number3343808
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer04/27/2020
06/15/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/21/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;